We extend a method for approximate balanced reduced order model derivation for finite dimensional linear systems developed by Rowley (Int. J. Bifur. Chaos Appl. Sci. Eng. 15(3) (2005), pp. 997-1013) to infinite dimensional systems. The algorithm is related to standard balanced truncation, but includes aspects of the proper orthogonal decomposition in its computational approach. The method can be also applied to nonlinear systems. Numerical results are presented for a convection diffusion system.
J. R. Singler and B. A. Batten, "A Proper Orthogonal Decomposition Approach to Approximate Balanced Truncation of Infinite Dimensional Linear Systems," International Journal of Computer Mathematics, Taylor & Francis, Feb 2009.
The definitive version is available at https://doi.org/10.1080/00207160802331887
Mathematics and Statistics
Keywords and Phrases
Balanced Truncation; Infinite Dimensional Systems; Proper Orthogonal Decomposition
International Standard Serial Number (ISSN)
Article - Journal
© 2009 Taylor & Francis, All rights reserved.